It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Women's Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-27-2010, 10:14 AM   #1
Newbie
(female)
 
Join Date: Apr 2010
Posts: 3
wiakor HB User
Question Yellow discharge. HPV? Side affects from going off Birth Control

In January my boyfriend and I broke up and I went off the birth control pill. Where I was living the state didn't offer birth control pills for free so it was costing me lots of money. I figured I'd give my body and my wallet a rest for a few months.

My body spazed out with hormone levels. I got acne on my chest, back, and neck, and was itchy on my skin. Within a month I started having a milky white to yellow discharge in much larger amounts than what is normal for me. Sometimes it smells, but only if I'm close to it examining its consistancy. no itching, no burning. I was also having random inbetween period cramping on both sides. Not knowing my body off birth control I assumed it was all related.

I did visit a gyno, in Oregon through a program for poor uninsured folks like me. However, the state only allowed the doctor to help me so much and most of my questions weren't really answered. She said my Ph was off and asked if I douched or used scented products (no I don't). She didn't give me advise on what it was or what to do with it. I had a pap, and it was normal. I had been tested for STDs before and in the middle of my relationship with the boy and we were both faithful and both clean. However, I don't know much about HPV and I was told paps can miss it. The doctor also mentioned I may have a cyst on my right ovary and to just watch it. No cramping since last period but icky discharge continues.

It's probably a bacterial infection. Is it possibly anything else? I have no idea how to cure it. I am a little nervous on the side affects of birth control now that I've seen how badly my body functions without it. I am back on it as of a few days ago. Any help would be wonderful.

 
Sponsors Lightbulb
   
Old 04-27-2010, 05:54 PM   #2
Member
(female)
 
Join Date: Mar 2010
Posts: 53
brosso HB User
Re: Yellow discharge. HPV? Side affects from going off Birth Control

Did the doctor say if your pH was too high or low? That would help determine what could be...yeast or a bacterial infection. Either way, if the doctor saw it was off, he/she should have done additional testing like swabbing the discharge and looking at it under a microscope or sending it out for growth.

I've discussed HPV with my doctor and from my understanding, he said that when you have a pap done, they look for abnormal changes in the cells. If none are found, that's it. If some are found, THEN they test for HPV. The HPV test is not done if no abnormalities are found. You can request for it to be done even if the cells are normal if you'd like, since it does take some time for it to show up, but it's not something they routinely check for.

In the meantime, to balance the pH you could try using RepHresh gel. I've never tried it, but overall it has good reviews from what I've read. Before even doing that, you can buy a Vagisil screening kit to test your own pH so you can figure out which kind of infection it is and take it from there. If it is BV though, you usually need antibiotics and there is no OTC stuff.

Last edited by Mod-S4; 04-28-2010 at 08:40 AM. Reason: Unnecessary quote removed.

 
Old 04-28-2010, 10:51 PM   #3
Newbie
(female)
 
Join Date: Apr 2010
Posts: 3
wiakor HB User
Re: Yellow discharge. HPV? Side affects from going off Birth Control

I am pretty sure it was bacterial. I did try RePhresh so hopefully that will work out. Thank you!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Yellow discharge bella2010 Women's Health 2 04-16-2010 04:42 PM
Unstable Brown Discharge, Missed Birth Control... Could I be pregnant.? Kisatchie Pregnancy-Teen 1 02-28-2009 07:20 AM
brown discharge cathy g Women's Health 1 02-12-2009 01:45 PM
Nipple discharge/sore RLK77 Cancer: Breast 6 12-10-2008 11:06 AM
Vaginal discharge because of birth control/yasmin side-effects? Pokiebear1278 Birth Control 5 09-23-2007 02:38 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Alesse
Diflucan
Flagyl
Ibuprofen
Motrin
  Naproxen
Provera
Tylenol
Vicodin Yasmin




TOP THANKED CONTRIBUTORS



STLouisgal (54), Kszan (41), Titchou (39), twohands (23), Seraph (17), solofelix (16), janewhite1 (14), sjb (12), ladybud (12), Vanilla Kiss (10)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 09:46 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!